Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 24, 2000, 6:17 PM EDT for Rensselaer County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 6:17 PM EDT (22:17 UTC)
- Expired
- May 24, 2000, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Rensselaer County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WUUS51 KALY 242217 SVRALB NYC083-242245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 617 PM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK * UNTIL 645 PM EDT * AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAMPTON MANOR...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER WYANTSKILL...2 MILES NORTHWEST OF WEST SAND LAKE...5 MILES SOUTHEAST OF TROY AT 625 PM EDT 3 MILES NORTHWEST OF AVERILL PARK AT 630 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR EASTERN NEW YORK.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:50 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 24, 2:50 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 250 PM EDT WED MAY 24 2000 .DISC... FIRST ROUND OF PRECIP JUICED THINGS UP OVERNITE CLEARING OUT OF THE FCST AREA MID MORNING. A SOMEWHAT ISOLATD SHRA/TSRA WENT THRU THE MOHAWK VALLEY THRU CAP DISTRICT. THAT SYSTM RIPPG THRU BERKSHIRE COUNTY AS I WRITE. MAIN ITEM OF INTEREST IS THE MCS MOVING THRU CNTRL NY WHICH SHD MOVE INTO FCST AREA BY LATE PM. AHEAD OF THIS SYSTM SUN WAS HEATING THE WET GRND FROM THE EARLIER STORMS WITH RESULTG INCREAS IN TEMP... DEWPT...AND THETAE. SPC WATCH 338 CURRNTLY IN EFFCT INCLUDS WSTRN ADKS AND MOHAWK VALLEY. ANTICIPATE THIS MAY BE MOVED EASTWRD LATER THIS PM. TROF NORTH OF SFC LO PEGGED BY NCEP TO PASS THRU FCST AREA DURG MIDDLE OF NITE AND AM IN AGREEMENT. HAVE KEPT PREV FCST OF TSTMS ENDG BY MIDNITE WRN ZONES AND ARND 3AM EASTRN ONES. HAVE REFINED THUR FCST TO SHWRS AND CHC TSTMS DURING AFTERNOON AS RESULT OF INSTABILITY. AIRMSS BECOMES STABLE BY THURSDAY EVENING...SO HAVE DROPPED POPS AND MENTION OF PRECIP. BY 12Z SAT...WARM FRONT APPROACHES THE REGION AS SFC LO APPROACHES FROM THE MISSISSIPPI VALLEY. THE MRF MOVES THE LOW THRU THE AREA SUNDAY NITE...THUS THE POSSIBLITY OF SHWRS/TSTORMS OVER THE WEEKEND ALY...NY ERN...SVR TSTM WATCH TIL 7PM NYZ032-033-038>040-047 ...VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE. KILPATRICK
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.